MAUDE Adverse Event Report: DEPUY MITEK LLC US MENISCAL DEPLOYMENT GUN; APPLIER, STAPLE, SURGICAL,

DEPUY MITEK LLC US MENISCAL DEPLOYMENT GUN; APPLIER, STAPLE, SURGICAL,
Catalog Number 228143
Medical Device Problem Codes Material Deformation (2976); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscal repair surgery, the omnispan orthocord the 2nd plate was detached before deployment.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.During in-house engineering evaluation it was determined that the spring pusher tip of the meniscal deployment gun device was deformed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: investigation summary the product was returned to depuy synthes for evaluation.Visual inspection found that the deployment gun was returned for evaluation.The spring pusher tip was deformed.The spring pusher had foreign matter, presumable biological matter.No other anomalies were noted.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the meniscal deployment gun would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to aggressively inserting the needle on the gun's connector and rough maneuvering of the device.As per the instructions for use (ifu): it is necessary to use a calibrated probe, measure the width of the meniscal tissue to be repaired and set the adjustable depth.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
MENISCAL DEPLOYMENT GUN
Common Device Name
APPLIER, STAPLE, SURGICAL,
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25754043
Report Number1221934-2026-02945
Device Sequence Number18771132
Product Code GEF
UDI-Device Identifier10886705010059
UDI-Public(01)10886705010059(10)1098A7(17)280331
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number228143
Device Lot Number1098A7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Initial Report FDA Received Date07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown